Excessive Heat, Adams
- When
- July 22, 12:00 PM CST to July 24, 9:00 PM CST
- Where
- Adams forecast zone
- Reported by
- ASOS
- Coordinates
- 39.988, -91.188 (the zone’s center; the record gives no point)
A three day heat wave hit the area. Temperatures were in the middle to upper 90s with the Heat Index from 105 - 110.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
A three day heat wave hit the area. Temperatures were in the middle to upper 90s with the Heat Index from 105 - 110.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 22, 11:05 AM CST, 55 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1205 PM CDT THU JUL 22 2010
.DISCUSSION...
/416 AM CDT THU JUL 22 2010/
MAIN FCST ISSUES ARE HEAT/HUMIDITY FOR THE NEXT FEW DAYS AND TIMING
OF A CDFNT EXPECTED TO SINK SWD INTO THE AREA ON SAT/SUN.
EARLY MORNING MCS OVER NE/IA HAS DEVELOPED ON THE NOSE OF THE LLJ
WHERE H85 MCONV WAS MAXIMIZED ABOVE THE QUASISTATIONARY BDRY THAT
HAS BEEN WAVERING ACROSS IA AND NRN MO OVER THE LAST FEW DAYS.
FORWARD PROPAGATING CORFIDI VECTORS SUGGEST THIS COMPLEX WILL
CONTINUE MOVING EWD OR SLIGHTLY ESEWD. WITH SFC BDRY LIFTING NORTH
OF THE AREA...NOCTURNAL MCS TRACK WILL ALSO SHIFT NORTH AND EAST OF
THE AREA FOR THE NEXT FEW DAYS. WITHOUT PERIODIC THUNDERSTORM
OUTFLOWS TO KEEP BACK THE HEAT...HOT AND HUMID CONDITIONS WILL SPREAD
RAPIDLY ACROSS THE AREA TODAY AND TOMORROW AS THE UPPER LEVEL RIDGE
BUILDS EWD. PCPN CHCS DECREASE RAPIDLY TODAY WITH SCT TSRA POSSIBLE
ACROSS THE NERN THIRD OF THE CWA FOLLOWED BY A BRIEF DRY PD
OVERNIGHT. TRAILING CDFNT WILL BRING A CHC OF SHRA/TSRA TO THE AREA
AS IT SINKS SWD INTO THE REGION THIS WEEKEND.
HAVE CONTINUED THE GOING HEAT ADVISORY THROUGH 8PM TOMORROW NIGHT
SINCE HEAT INDEX READINGS WILL LIKELY REACH 105 TO 108 DEGREES
ACROSS THE AREA TODAY WITH SLIGHTLY HIGHER VALUES EXPECTED TOMORROW.
HEAT INDEX VALUES OF AROUND 110 DEGREES ARE POSSIBLE IN AND AROUND
THE ST LOUIS METRO AREA TOMORROW BUT WILL DEFER TO DAY SHIFT ON ANY
ADDITIONAL HEAT HEADLINES.
NO CHANGES PAST 12Z MON.
KANOFSKY
&&
.AVIATION...
/1152 AM CDT THU JUL 22 2010/
A HIGH PRESSURE SYSTEM OVER THE GULF COASTAL STATES WILL DOMINATE
THE CURRENT WEATHER PATTERN ACROSS THE BI STATE REGION. DIURNAL CU
CAN BE EXPECTED ACROSS THE AREA THIS AFTERNOON...WITH SW WINDS
AROUND 12KT DURING THE DAYTIME HOURS TAPERING OFF OVERNIGHT UNDER
CLEAR SKIES.
SPECIFICS FOR KSTL...
DIURNAL CU AROUND 040 CAN BE EXPECTED THIS AFTERNOON AND FRIDAY
AFTERNOON...WITH SW WINDS AROUND 12KT. WINDS WILL TAPER OFF AND
SKIES WILL CLEAR DURING OVERNIGHT HOURS. AS THE HIGH PRESSURE
SYSTEM MOVES EASTWARD FRIDAY...PRESSURE GRADIENT OVER STL WILL
TIGHTEN...ALLOWING FOR SOME GUSTS UP TO 18KT.
JP
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 8 PM CDT FRIDAY FOR AUDRAIN MO-BOONE MO-
CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
IRON MO-JEFFERSON MO-KNOX MO-LEWIS MO-LINCOLN MO-MADISON MO-
MARION MO-MONITEAU MO-MONROE MO-MONTGOMERY MO-OSAGE MO-PIKE
MO-RALLS MO-REYNOLDS MO-SHELBY MO-ST. CHARLES MO-ST.
FRANCOIS MO-ST. LOUIS CITY MO-ST. LOUIS MO-STE. GENEVIEVE
MO-WARREN MO-WASHINGTON MO.
IL...HEAT ADVISORY UNTIL 8 PM CDT FRIDAY FOR ADAMS IL-BOND IL-BROWN
IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-
MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-
PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 716 AM CDT THU JUL 22 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 716 AM CDT THU JUL 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT DANGEROUS HEAT AND HUMIDITY IS EXPECTED TODAY WITH HEAT INDEX VALUES BETWEEN 105 AND 110 DEGREES IN THE AFTERNOON AND EARLY EVENING. MODERATE RIVER FLOODING IS FORECAST TO CONTINUE ALONG NUMEROUS RIVERS ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DANGEROUS HEAT AND HUMIDITY IS EXPECTED ON FRIDAY WITH HEAT INDEX VALUES BETWEEN 105 AND 110 DEGREES DURING THE AFTERNOON AND EARLY EVENING HOURS. THE DANGEROUS HEAT AND HUMIDITY MAY CONTINUE INTO SATURDAY...BUT THE ARRIVAL OF A COLD FRONT WILL ALSO BRING A CHANCE OF THUNDERSTORMS BACK TO THE REGION FRIDAY NIGHT THROUGH SUNDAY. SEVERE WEATHER IS POSSIBLE ON SATURDAY ACROSS EXTREME NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. MODERATE RIVER FLOODING IS FORECAST TO CONTINUE ALONG NUMEROUS RIVERS ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
The national radar mosaic for the moment the first event began.
17 excessive heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2010Every state in 2010This day in weather historyWarnings in Illinois, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 255922, 255923, 255924, 255925, 255926, 255927, 255928, 255929, 255930, 255931, 255932, 255933, 255934, 255936, 255937, 255938, 255939.